# COME USE THE CRAFT CENTER

#### GENERAL INFORMATION

#### MEMBERSHIP INFORMATION

community and the general public to explore their creative talents and to develop an appreciation for the Arts. Membership is required for those workshops that use Craft Center facilities and equipment. Workshops requiring memberships are starred (\*) next to their description. Membership for current term University students, faculty, staff and their spouses is \$5/term or \$1/day use. Membership is \$12/term for alumni and LCC students or \$8 when enrolled in a workshop over \$20. Alumni may use the Workshops will be refunded 100% 72 hours prior to the first meeting, 0% thereafter. If Craft Center for \$2/day use. The general public may purchase a Craft Center membership for \$12 with enrollment in a workshop that costs \$10 or more.

#### STUDIO FACILITIES

The EMU Craft Center is a comprehensive Arts Program that offers well equipped studios/labs and extensive workshops in most areas of the Visual Arts. The program is both educational and encourages all levels of interest, from lab with casting and soldering equipment, a woodshop, and facilities for silkscreen, batik, beginning hobbyist to serious artist, each working at his or her own pace. If you have an interest in art or a favorite hobby, the EMU Craft Center at the University of Oregon is for you! You'll find us on the lower level, east wing of the Erb Memorial Union on 13th and University.

#### WORKSHOP REGISTRATION

Membership at the Craft Center entitles you to use the facilities and tools in the Registration is on a first-come-served basis. Preregistration is strongly recommended to Center anytime we're open. The Craft Center is open to all members of the University ensure your place in the class. Members of the University community will be asked to present University I.D.; students will be asked for their fee card. Alumni should bring some verification of being a student in the past. The general public may mail the

a workshop is cancelled, a full refund will be given. Memberships are not refundable. "Introductory Special" workshops are not refundable.

## INTRODUCTORY SPECIALS

### BIKE DOCTOR

Just the prescription to perk up your bike and help you avoid wear, tear and repair bills. Instruction will cover lubrication, tire trouble, brake and gear service, and trouble-shooting. Learning these care and maintenance skills will help you keep your bike rolling smoothly and safely. Bring your bike to class. 3 hours of instruction. Monday, April 3 6:30-9:30 pm #061 \$3

## TIE DYEING

### Kathy Kale

Turn your cotton tee shirts, socks, long underwear, etc. into wild and bright tie dyed items. Learn how to create a variety of patterns using different tying and dyeing techniques. Bring items to dye. 3 hours of instruction.

### Two sessions offered:

- Wednesday, April 5
- 2:00-5:00 pm
- 2. Thursday, April 6 3:00-6:00 pm

#062 \$3

#063 \$3

### CERAMIC MUGS AND BOWLS

#### Kathy Kale

Tired of tupperware? Think you'd rather starve before eating another meal off of styrofoam? You can artistically handbuild your own mugs, tumblers and small bowls in this workshop. Clay and glazes provided. 3 hours of in-

Tuesday, April 4 3:00-6:00 pm

### 35MM CAMERA USE

Rebecca Thompson Learn the "secret" meaning of all those numbers and letters! Short lecture including how your camera works. Includes discussion of film selection and composition for better pictures. Bring empty 35mm camera to class. 3 hours of instruction. Friday, April 7 2:00-5:00 pm

#065 \$3

#### MINI QUILTS

#### Binky Brown Takahashi

Create a 7" mini quilt to hang on your wall or use as a pot holder. Six patterns will be given to you for future use. Choose one to complete during our three hour workshop. Bring your own fabric to class. 3 hours of instruction. Saturday, April 8 12:30-3:30 pm #066 \$3

## **SPRING SPECIALS**

### JAPANESE CARD MAKING

#### Kazue Masuyama

Make your own special cards for Mother's Day or any occasion, using traditional Japanese methods of Origami (paper folding) and Kirigami (paper cutting). Students will learn to make such things as Kimono dolls and Secret Boxes. All materials provided. 6 hours of instruction. Mondays, May 1 & 8 6:00-9:00 pm #067 \$12

#### PAPER MARBLING

#### Marilyn Mohr

Learn to make the decorated papers traditionally used in bookbinding. Using oil colors on a paste size, many interesting patterns can be created. These papers may be used for many craft items or collages. Paper and some paints will be provided. Wear old clothes and bring a tube of artist's oil paint to share. 3 hours of instruction. Tuesday, May 2 6:00-9:00 pm #068 \$9

## PORCELAIN REFRIGERATOR MAGNETS

Remember the days when your greatest goal was to bring home something for Mom from art class, and how proud you felt when she hung it up on the refrigerator? Well, here's your chance to relive those days, and just in time for Mother's Day! We provide the porcelain, colored slips, glazes and magnets, you provide the creativity. Have a magnetic personality? Here's your chance to express it! 3 hours of instruction. Additional glazing session will be arranged by consent of

Remember your friends with gifts that will remind them of you. Create beautiful wrist and ankle bracelets of colorful cotton yarn and beads using simple macrame and beading techniques. Materials for several bracelets will be pro-

Saturday, May 6 1:00-4:00 pm

vided. 2 hours of instruction. Thursday, May 11 7:00-9:00 pm

ORIGAMI BIRDS Michael Sussman

Chrystal McGuigan

FRIENDSHIP BRACELETS

#069 \$9

#070 \$4

#071 S7

# VISITING ARTISTS

### FELTMAKING FUNDAMENTALS

LECTURE AND WORKSHOP with Patricia Spark

"Feltmaking by Design, Not Accident" is the topic of a FREE SLIDE LECTURE which will provide a short history of traditional, ethnic feltmaking, and cover aspects of controlling the visual elements in felt art pieces. Then join us for a TWO-DAY WORKSHOP which will introduce two methods of making felt by hand: Middle Bastern normadic for flat felting, and Scandanavian for three-dimensional work. Techniques for controlling design, texture, and color will be covered. Participants can complete three felt pieces: one sample, one flat, and one three-dimensional. All levels of experience are welcome. Dyed fleece will be provided. 13 hours of instruction.

Lecture: Friday, May 5 7:00-9:00 pm

Free Workshop: Saturday & Sunday, May 6 & 7

10:00 am-5:00 pm (bring a sack lunch)

Free Workshop: Saturday & Sunday, May 6 & 7

10:00 am-5:00 pm (bring a sack lunch)

Spring '89

# NOON:30 VIDEOS

Capture the beauty of Earth's feathered creatures with the art of paper folding. Both beginners and experienced origamists will enjoy folding a variety of wonderful bird models. All materials will be provided. 3 hours of instruction.

It's showtime! The EMU Craft Center and Cultural Forum are co-sponsoring Art videos on Mondays at 12:30 pm. We're starting the term with the following woodworking videos. Watch for a schedule of future showings.

urning Wood-Part I: Between Centers Turning Wood-Part II: Face Plate Work Making Mortise-and-Tenon Joints Dovetail a Drawer

Saturday, May 13 10:30 am-1:30 pm

	April 10
	April 17
	April 24
	May 1
1003-f-100a	CONTRACTOR (CONTRACTOR)

# SUPPLIES FOR SALE

BIKES: Tire Tubes, Patches, Patch Kit

CERAMICS: Stoneware, Porcelain, Trim Tools, Tool Kits FIBERS: Dyes, Silk, Silk Scarves

GLASS: Solder, Copper Foil, Lead Came, Glass Cutters

GRAPHICS: Silkscreen Silk, Poster Board

METALS: Silver, Wax, Saw Blades, Saw Frames PHOTO: Chemicals, Film, Paper

WOOD: Hardwoods, Sandpaper, Plywood, Dowels

TOTAL FEES

# PRE-HISTORIC ROCK ART AS INSPIRATION IN CONTEMPORARY ART

LECTURE AND FIELD TRIP with Terri Warpinski and Don Hann
Rock art sites may reveal information about the myth, ritual, and environment of pre-historic peoples.
Many contemporary artists have been dealing with these same issues. We will view slides of both rock art sites and contemporary artists' work, and discuss their similarities and relationships. Saturday morning we will take a FIELD TRIP to Cascadia Cave - a very old and unique petroglyph site. This will entail a moderate hike of 1-1/2 miles along the Santiam River.

Lecture: Friday, May-12 7:00-9:00 pm
Free
Field Trip: Saturday, May 13 10:00 am-3:00 pm (bring a sack lunch)

6074 \$5

Please fill out both sides Registration Form: Spring '89 WORKSHOP WORKSHOP CRAFT CENTER COPY RECEIP NAME NAME **REFUND POLICY ADDRESS** Workshops will be refunded 100% 72 hours prior to the first meeting, 0% thereafter. If a workshop STUDENT ZIP CITY STATE is cancelled, a full refund will be given. Memberships are not refundable. "Intro Special" workshops are not refundable. PHONE . CLASS # (PLU) CLASS # (PLU) -TUITION FEE TUITION FEE . MEMBERSHIP FEE (or #) MEMBERSHIP FEE (or #)

TOTAL FEES .